Florida, 2010

Drought in Florida, October 1 to 31, 2010

October 1 to 31, 2010 · NWS TAE · 2 events in 2 counties and zones

The severe drought conditions (D2) which developed in mid September in Holmes and Jackson counties worsened. Extreme drought conditions (D3) developed on October 19th and continued into November.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

The severe drought conditions (D2) which developed in mid September in Holmes and Jackson counties worsened. Extreme drought conditions (D3) developed on October 19th and continued into November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 30, 7:20 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 30, 7:20 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EDT THU SEP 30 2010

.DISCUSSION...THE SURFACE LOW OFF THE SOUTH CAROLINA COAST CONTINUES
TO GENERATE SCATTERED CLOUDS ACROSS EASTERN PORTIONS OF OUR CWA THIS
EVENING. IT WAS ALSO BREEZY THIS AFTERNOON WITH THE TIGHTENED
PRESSURE GRADIENT BUT WE ARE NOW SEEING NORTHWEST WINDS DIMINISH
UNDER 10 MPH. THE FORECAST FOR TONIGHT CALL FOR CLEAR OR MOSTLY
CLEAR SKIES WITH LIGHT WINDS AND TEMPERATURES BY DAYBREAK FRIDAY
DROPPING INTO THE MID 50S TO AROUND 60 AWAY FROM COASTAL AREAS.

&&

.MARINE...MODERATE NORTHERLY WINDS AND SEAS WILL CONTINUE THIS
EVENING AND AT LEAST THROUGH THE WEEKEND. MARINERS ARE ENCOURAGED TO
EXERCISE CAUTION...ESPECIALLY FURTHER OFFSHORE.

&&

.AVIATION...LINGERING CLOUDS ACROSS KABY AND KVLD WILL LARGELY
DISSIPATE BEFORE MIDNIGHT. OTHERWISE SKIES SHOULD BE MOSTLY CLEAR
FOR ALL TERMINALS OVERNIGHT INTO MORNING HOURS. KVLD MAY EXPERIENCE
MVFR VSBYS 09Z-13Z. AFTER 14Z EXCEPT FEW-SCT 4-7K UNTIL END OF
PERIOD. NW WINDS AT OR BELOW 5 MPH THRU OVERNIGHT WILL INCREASE
AFTER 14Z TO 10 TO 15 MPH WITH LOCAL GUSTS TO 20 MPH ESPECIALLY AT
KABY/KDHN AND KECP.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     GADSDEN...HOLMES...INLAND BAY...INLAND JEFFERSON...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
     MADISON...WASHINGTON.
GM...NONE.

&&

BLOCK/BARRY
Hazardous weather outlook, Sep 30, 9:01 PM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 PM EDT THU SEP 30 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011215-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1001 PM EDT THU SEP 30 2010 /901 PM CDT THU SEP 30 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

COOL AND DRY CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
WEATHER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS...AND BY NEXT
TUESDAY AND WEDNESDAY...WE COULD SEE OUR FIRST REAL TASTE OF FALL
WEATHER...WITH LOW TEMPERATURES DROPPING INTO THE 40S OVER PARTS
OF THE INTERIOR...AND HIGH TEMPERATURES REMAINING IN THE MID TO
UPPER 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Jackson

When
October 1, 12:00 AM EST to October 31, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
30.795, -85.215 (the zone’s center; the record gives no point)

Drought, Holmes

When
October 1, 12:00 AM EST to October 31, 11:59 PM EST
Where
Holmes forecast zone
Reported by
Official NWS Observations
Coordinates
30.868, -85.814 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265701, 265702.